T Nation

Extreme Increase in Levels After Lowering Dose, How?

Long story short: Have tried many different dosages. From 150mg-210mg per week, all split between EOD shots (50mg, 55mg, etc). Due to covid I had to get labs myself because I lost my health insurance and had my doctor just look at them with me. These were my labs I got myself at QUEST:

AT TROUGH ~48 hours after last injection: ~200mg (57.5mg EOD) TT: 1008, FT: 24

No abnormality in other labs, but no improvement, doctor bumped me to 210mg. Then I got more labs myself.

AT TROUGH ~48 hours after last injection: 210mg (60mg EOD) TT: 1389, FT: 41

Not sure how but that increase was pretty drastic for 10mg. Likely too high, dealing with acne. So I dropped my dose to 190mg. Doctor had me come in to get labs a week after I dropped dose from 210mg to 190mg since I had insurance again. Results shouldn’t be much different but he wanted to take his own bloodwork instead of me going to get them myself.

NOT AT TROUGH 12-20 hours after last injection (can’t remember exact timing) ~190mg (55mg EOD) TT: 1987!!, FT: 68!!

WOAH. WHY ARE MY LABS SO HIGH?! Even though it wasn’t taken at the trough my peak shouldn’t be this crazy right? Otherwise I’ve done nothing different. I use insulin syringes so I know my dosages are on point. My next doctor appointment is in 2 weeks so idk how to proceed. Based on my other labs I should not be this crazy high on the scale unless for some reason my levels fluctuate that much over a 48 hour period.

LMAO guys walking around with 2000 TT “TRT” alongside normal people like they’re just taking their doctor prescribed medication.

Uh hello? Did you even read the post?

What are you on about? Since when did I say I want 2000 TT? I clearly said WE LOWERED MY DOSAGE after being at 1400 TT, yet somehow my next lab came out that high.

I’m just joking about the TRT movement. 5x the free test of a strong, healthy man. You’re almost a different species.

I do not know, except to compare at the same time, so you know if it dropped vs the older values.

Why is your doctor having you draw labs 1 week after a dosing change when it takes 6 weeks (5x half-life) for hormone levels to stablize and reach a stable state?

It’s the same for medications, 5x the half-life to reach stable levels of the drug in your bloodstream.

As for why your levels are higher at a lower dosage, it depends on what method of testing was used, some methods are better for <1500 and others more accurate for >1500.

Also biotin supplements can cause erroneous readings on laboratory blood testing.

2 Likes

The way the ester works is that in the first 24 hours you get a large spike in TT, that slowly goes down over time. Even on EOD. Did you change anything about the shots? Switch from IM to SQ? Were all the labs at the same place? Lastly, do you feel different?

1 Like

System made a good point, some of this is still in your system even tho your dose is lower now, and could return a higher TT reading

1 Like

He had me draw testosterone labs because he was already drawing for thyroid, b12, vit d, and other labs. Threw testosterone in there as well. It’s a new doctor (since I just got insurance and moved) so they wanted some records on file I guess.

Nothing switched, IM delts since day 1. The new labs are a drastic change from my 210mg labs though. Much much higher. Although the 210mg is probably still in my system for the time being, and I probably had spiked levels at the time of my test, does my testosterone really fluctuate 27 FT and 600TT constantly with EOD shots?

It can a lot. Those look somewhat high. Not too surprising.

Are you on ANYTHING else?

Cialis and levothyroxine. Other than that just vitamins like Vit D, C, k2, etc

I get acne after any protocol change. Usually goes away after a few weeks if you don’t change dose again.

Lab differences could be anything. Lab error, the way it was particularly adsorbed in an injection, sleep, illness etc

Other than acne, how do you feel?

Also labs a week of a change probably useless. Wait 6-8 weeks to assess labs and symptoms

Not much different than pre TRT. Doctor checked all my other labs. TSH is back to 2.5ish (when it was around 1) on the same dose of levothyroxine. My thyroid and testosterone labs have changed dramatically and I’m so lost as to why.

Ive had acne since going to 210mg. That was in october. Although it calmed down it never fully went away. I also started taking b5 and other vitamins to fight it off. So I figured after 16+ weeks of still dealing with acne that maybe my dose is just too high. That’s why I lowered it.

I don’t know your trt history but I am a believer that you start at 100 mg a week . that might be all you need.

Just like any other medication i.e. thyroid meds, you start low or else how do you know the lowest dose to resolve symptoms.

Read your own post buddy…

What am I looking at here? What is my TRT log information changing anything about the subject I posted about? Are you trying to say 150mg is too high for me?

Did you read the rest of it? Probabaly not.

At 200 a week and with HCG, I was at 1900 at trough with 2x a week shots. @readalot posted something last week (or so) that said frequent injections kept you at the top end.

What you didn’t post is the timeline between baseline, first, and second dosage change.

I probably should have stated that. The first bloodwork was at 9 weeks on 200mg, 2nd was after changing and being ~11 weeks on 210mg, the most frequent one which is high was only a week after going from 210mg to 190mg. I know it takes a while to stabilize but idk how it could have spiked so high.

So the first couple labs should be stable, the last one should not but it was a decrease which is why I’m confused and concerned.

The last one makes perfect sense though. You tested within less than 24 hours of a shot. That’s going to get you at what’s probably the peak, which slowly tapers downward until the next shot. None of this is surprising at all. Your blood work is perfectly normal.

I didn’t think the peaks and troughs were that drastic. Figured the peak would be like a 20% increase or so not ~60% considering I dose EOD. Just seems crazy to think over a period of 48 hours my test fluctuates THAT much.